Posted by: Lizelle | 2011-02-11


Yesterday after our training ride which was about 40km, when I got home I started feeling extremely lightheaded and dizzy (it felt as if I had been drinking or taken very strong pills - everything was spinning and I felt very tired). My heart rate was between 130 lowest and 175 highest) We''re training for the Argus and am in good shape (not like we haven''t been training or cycled - we cycle 4 times a week - Tues, Thurs, Sat and Sun). This is the first time this has happened to me so I am quite concerned. The dizziness went on for the whole evening until I went to sleep. When I woke up in the middle of the night I still felt dizzy, but this morning I felt better. We tried out a new drink while riding yesterday - Evox carbo loader - I believe the product is something that you should drink prior to cycling and not during - but I phoned them this morning, and they say that even though it is supposed to be taken prior to cycling, it should not have had that effect on me. Should I be concerned.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSports Nutrition

Hi Lizelle,

Feeling dizzy after a cycle could be for a number of reasons. From a nutrition point of view, I would first consider dehydration or under consuming carbohydrates. Dehydration can cause a decrease in blood volume and circulation of blood which may result in light headedness and diziness. The effects of this may be made worse by a drop in blood sugar (glucose) levels if inadequate amounts of carbohydrate were consumed on the cycle. It is unlikley that the new drink caused you to feel light headed, however it is recommended that you consume a carbohydrate based drink containing 6 to 8% carbohydrate (i.e 6 to 8 g carbohydrate per 100ml).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.